Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 170, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 11, 2017, 3:08 PM CDT for Taney County, Missouri. It was in force for 52 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2017, 3:08 PM CDT (20:08 UTC)
- Expired
- May 11, 2017, 4:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Taney County, MO
The radar
The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 3:36 PM CDT | HAIL 1 | Kirbyville, MO | |
| May 11, 3:42 PM CDT | HAIL 0.75 | Forsyth, MO | |
| May 11, 3:45 PM CDT | HAIL 1 | Forsyth, MO | |
| May 11, 3:47 PM CDT | HAIL 1.75 | Forsyth, MO | |
| May 11, 4:00 PM CDT | HAIL 1 | Taneyville, MO | QUARTER SIZE HAIL FROM KIRBYVILLE, THROUGH FORYSTH AND INTO TANEYVILLE PER FIRE DEPARTMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
567
WUUS53 KSGF 112008
SVRSGF
MOC213-112100-
/O.NEW.KSGF.SV.W.0170.170511T2008Z-170511T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
308 PM CDT THU MAY 11 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Taney County in southwestern Missouri...
* Until 400 PM CDT
* At 308 PM CDT, a severe thunderstorm was located over Omaha, or 14
miles south of Branson, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Branson... Lake Taneycomo...
Bull Shoals Lake... Hollister...
Forsyth... Merriam Woods...
Kissee Mills... Rockaway Beach...
Bull Creek... Taneyville...
Kirbyville... Brownbranch...
Powersite... Protem...
Rueter... Ridgedale...
Bradleyville... Ozark Beach...
Walnut Shade... Edgewater Beach...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3682 9326 3680 9277 3677 9276 3650 9286
3650 9328
TIME...MOT...LOC 2008Z 211DEG 23KT 3644 9317
HAIL...1.25IN
WIND...60MPH
$$
Frye2 follow-up statements
338
WWUS53 KSGF 112013
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
313 PM CDT THU MAY 11 2017
MOC213-112100-
/O.CON.KSGF.SV.W.0170.000000T0000Z-170511T2100Z/
Taney MO-
313 PM CDT THU MAY 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR TANEY COUNTY...
At 312 PM CDT, a severe thunderstorm was located over Omaha, or 13
miles south of Branson, moving northeast at 25 mph. Golf ball sized
hail has been reported with this storm over Omaha, Arkansas.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Branson... Lake Taneycomo...
Bull Shoals Lake... Hollister...
Forsyth... Merriam Woods...
Kissee Mills... Rockaway Beach...
Bull Creek... Taneyville...
Kirbyville... Brownbranch...
Powersite... Protem...
Rueter... Ridgedale...
Bradleyville... Ozark Beach...
Walnut Shade... Edgewater Beach...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 3682 9326 3680 9277 3677 9276 3650 9286
3650 9328
TIME...MOT...LOC 2012Z 211DEG 23KT 3646 9315
HAIL...1.50IN
WIND...60MPH
$$
Frye791
WWUS53 KSGF 112035
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
335 PM CDT THU MAY 11 2017
MOC213-112100-
/O.CON.KSGF.SV.W.0170.000000T0000Z-170511T2100Z/
Taney MO-
335 PM CDT THU MAY 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR TANEY COUNTY...
At 335 PM CDT, a severe thunderstorm was located near Forsyth, moving
north at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Branson... Lake Taneycomo...
Bull Shoals Lake... Hollister...
Forsyth... Merriam Woods...
Kissee Mills... Rockaway Beach...
Bull Creek... Taneyville...
Kirbyville... Brownbranch...
Powersite... Bradleyville...
Ozark Beach... Walnut Shade...
Edgewater Beach...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 3681 9325 3680 9279 3677 9280 3652 9294
3656 9324
TIME...MOT...LOC 2035Z 186DEG 33KT 3664 9312
HAIL...1.25IN
WIND...60MPH
$$
FryeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:11 PM CDT, 57 minutes earlier.
Area forecast discussion, May 11, 2:11 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
211 PM CDT Thu May 11 2017
.SHORT TERM...(This evening through Friday)
Issued at 210 PM CDT Thu May 11 2017
Currently seeing a break in the thunderstorm activity early this
afternoon, with clearing occurring across the southern portions
of the CWA. This has allowed temperatures to quickly warm into the
mid 70s where sun has broken through. Combined with dewpoints in
the mid to upper 60s, 2000-2500 J/kg of MLCAPE is in place across
the region, along with plenty of deep layer shear.
Convection has already started to develop across northeastern
Oklahoma, and should continue to expand in coverage toward the
north and east this afternoon and this evening. This initial
convection will yield a wind and especially a hail threat, with
very steep mid level lapse rates suggesting hail up to 2" in
diameter. There will also be a conditional tornado threat with any
storm that is able to move along the front or a mesoscale
boundary.
Convection will continue to develop into and through the evening
hours, and along with the severe weather threat, a localized flood
threat will be possible as well where multiple storms train over
the same area.
Convective intensity should begin to diminish late this evening,
though occasional rain and thunderstorms will continue through the
night as the upper level low swings through the area.
Rain will then end from northwest to southeast on Friday as the
front sweeps across. Temperatures tomorrow will be cooler, with
highs in the upper 60s and low 70s. Skies will gradually clear
through the day, eventually becoming clear by evening.
.LONG TERM...(Friday Night through Thursday)
Issued at 210 PM CDT Thu May 11 2017
Beautiful conditions are then expected on Saturday as high
pressure builds into the region. Temperatures will be right around
average with light winds and clear skies. Southerly winds will
start to kick in on Sunday, helping to boost temperatures back
to around 80. Warm weather is then expected through at least mid
week, as southerly flow dominates. Rain chances really don't look
to increase again until at least mid week, or perhaps later.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1227 PM CDT Thu May 11 2017
A frontal boundary will bring multiple rounds of showers and
thunderstorms to southern Missouri from late this afternoon into
early Friday morning. MVFR and brief IFR conditions can be
expected around storms. There will also be a threat for large hail
and gusty winds with storms late this afternoon and this evening.
Even outside of thunderstorms, ceilings will lower tonight as that
front pushes south. MVFR will become widespread with increasing
likelihood for IFR late tonight and early Friday morning.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through late tonight for MOZ077-079>083-
088>098-101>106.
KS...Flash Flood Watch through late tonight for KSZ097-101.
&&
SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...SchaumannHazardous weather outlook, May 11, 12:25 PM CDT, 2 hours 43 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Springfield MO 1225 PM CDT Thu May 11 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121730- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1225 PM CDT Thu May 11 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited Tornado risk. Significant Hail risk. Elevated Thunderstorm wind damage risk. Elevated Flooding risk. Elevated Lightning risk. DISCUSSION... Additional strong to severe storms will develop across Northeast Oklahoma and move into the area this afternoon and evening. Locations along and south of Interstate 44 have the highest chance of being impacted by these storms. The primary risk will be large hail up to 2 inches in diameter and damaging wind gusts to 60 mph. An isolated tornado will be possible if thunderstorms are able to interact with any boundaries in the area. Locally heavy rainfall will be possible with additional amounts up to two inches possible. This could result in flash flooding and a Flash Flood Watch is in effect for mainly areas along and south of Interstate 44. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The chance of thunderstorms will return during the middle and later part of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next six hours for far Southeast Kansas and Southwest Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
In the hours before
Local storm report, May 11, 11:20 AM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1120 AM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 AM HAIL 3 NNE MADRY 36.91N 93.70W
05/11/2017 E1.00 INCH BARRY MO PUBLIC
HAIL WAS COVERING THE GROUND.
&&
FEHSpecial weather statement, May 11, 12:13 PM CDT, 2 hours 55 minutes before
Special Weather Statement National Weather Service Springfield MO 1213 PM CDT THU MAY 11 2017 MOZ090-091-095-096-111745- Douglas MO-Greene MO-Webster MO-Christian MO- 1213 PM CDT THU MAY 11 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WEBSTER... NORTHWESTERN DOUGLAS...NORTHEASTERN CHRISTIAN AND SOUTHEASTERN GREENE COUNTIES UNTIL 1245 PM CDT... At 1213 PM CDT, Doppler radar was tracking a strong thunderstorm over Ozark, moving east at 30 mph. Nickel size hail will be possible with this storm. Locations impacted include... Southeastern Springfield... Nixa... Ozark... Rogersville... Sparta... Fremont Hills... Fordland... Linden... Elkhead... Bruner... Dogwood... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3698 9327 3710 9332 3725 9292 3700 9278 TIME...MOT...LOC 1713Z 249DEG 28KT 3704 9321 Frye
Local storm report, May 11, 12:16 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1216 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM HAIL 1 W OZARK 37.02N 93.23W
05/11/2017 E0.75 INCH CHRISTIAN MO PUBLIC
&&
FEHLocal storm report, May 11, 12:18 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1218 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM HAIL 2 NNE OZARK 37.05N 93.20W
05/11/2017 E1.00 INCH CHRISTIAN MO PUBLIC
HAIL WAS COVERING THE GROUND.
&&
FEHLocal storm report, May 11, 12:37 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1237 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL ROGERSVILLE 37.12N 93.06W
05/11/2017 E0.88 INCH WEBSTER MO PUBLIC
&&
FEHLocal storm report, May 11, 2:48 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
248 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL RACINE 36.90N 94.53W
05/11/2017 E1.25 INCH NEWTON MO BROADCAST MEDIA
QUARTER TO HALF DOLLAR SIZED HAIL - RELAYED
BY MEDIA.
&&
MMTThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 12:09 AM CDT | Special Weather Statement | SGF | Greene | 51 min |
| May 11, 12:19 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 56 min |
| May 11, 12:22 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 53 min |
| May 11, 12:33 AM CDT | Special Weather Statement | SGF | Dallas | 42 min |
| May 11, 1:05 AM CDT | Special Weather Statement | SGF | Barry, Dade, Lawrence | 40 min |
| May 11, 8:53 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 28 min |
| May 11, 9:32 AM CDT | Special Weather Statement | SGF | Newton | 43 min |
| May 11, 10:11 AM CDT | Special Weather Statement | SGF | Newton | 49 min |
| May 11, 10:17 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 28 min |
| May 11, 10:46 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Christian, Dade, Dallas, Dent and 17 more | 13 hr |
| May 11, 11:06 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone | 39 min |
| May 11, 12:13 PM CDT | Special Weather Statement | SGF | Christian | 32 min |
| May 11, 12:19 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster | 26 min |
| May 11, 2:14 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 46 min |
| May 11, 2:57 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 21 min |
| May 11, 3:06 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 24 min |
| May 11, 3:09 PM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| May 11, 3:28 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 47 min |
| May 11, 3:31 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Newton | 44 min |
| May 11, 3:54 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Taney | 51 min |
| May 11, 3:58 PM CDT | Flash Flood Warning | SGF | Barry, Lawrence | 6 hr |
| May 11, 4:11 PM CDT | Tornado Warning | SGF | Christian, Greene, Lawrence | 49 min |
| May 11, 4:26 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Webster, Wright | 45 min |
| May 11, 4:27 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Stone | 63 min |
| May 11, 4:30 PM CDT | Tornado Warning | SGF | Christian, Greene, Stone | 32 min |
| May 11, 4:38 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 52 min |
| May 11, 5:21 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Webster, Wright | 54 min |
| May 11, 5:41 PM CDT | Areal Flood Advisory | SGF | Christian, Greene, Stone | 3 hr |
| May 11, 6:09 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 41 min |
| May 11, 6:20 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 55 min |
| May 11, 6:40 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.